Alert archive / Arizona / Red Flag Warnings in 2007

Red Flag Warning 6, NWS Phoenix, AZ

April 11, 20074 counties in Arizona; Imperial County, Riverside County, California

NWS Phoenix, AZ issued this red flag warning at Apr 11, 2007, 3:59 PM MST for 4 counties in Arizona; Imperial County, Riverside County, California. It took effect at Apr 12, 2007, 11:00 AM MST. It was in force for 6 hr. 5 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 11, 2007, 3:59 PM MST (22:59 UTC)
In effect from
Apr 12, 2007, 11:00 AM MST
Expired
Apr 12, 2007, 5:28 PM MST
In force
6 hr
Issued by
NWS Phoenix, AZ

Counties La Paz County, AZ, Maricopa County, AZ, Pinal County, AZ, Yuma County, AZ, Imperial County, CA, Riverside County, CA

The radar

The Yuma radar (KYUX), 113 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 12, 11:45 AM MSTNON-TSTM WND DMGParker, AZYUMA BLM DISPATCH RELAYED THAT BIA WILDFIRE OFFICE IN PARKER REPORTED HIGH WINDS IN EXCESS OF 40+ MPH. WIND BLEW ROOF SECTIONS OFF OF NEARBY BUILDINGS. POWER OUT IN AREAS OF TOWN.
Apr 12, 12:40 PM MSTDUST STORMBlythe, CAVISIBILITY NEAR ZERO TO LESS THAN 1/2 MILE IN BLOWING DUST. ESTIMATED WIND GUSTS 40+ MPH ACROSS THE AREA.
Apr 12, 4:15 PM MSTDUST STORM12 W Phoenix, AZNWS EMPLOYEE AND TRAINED SPOTTER BOTH REPORTED VISIBILITY DOWN TO LESS THAN ONE MILE IN WALL OF BLOWING DUST FROM 51ST TO 75TH AVENUE ALONG INTERSTATE 10.
Apr 12, 4:15 PM MSTBLIZZARD12 W Phoenix, AZNWS EMPLOYEE AND TRAINED SPOTTER BOTH REPORTED VISIBILITY DOWN TO LESS THAN ONE MILE IN WALL OF BLOWING DUST FROM 51ST TO 75TH AVENUE ALONG INTERSTATE 10.
Apr 12, 4:30 PM MSTNON-TSTM WND DMG20 N Phoenix, AZSIX TO SEVEN METAL STORM DRAIN PIPES - APPROX 40 FT SECTIONS - BLEW ACROSS ROAD IN THE AREA OF HAPPY VALLEY RD AND 23RD AVE AND THROUGH FENCED PROPERTY. ALSO REPORTED BY LOCAL NEWS MEDIA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Yuma Intl Airpor, AZ (KYUM), launched 12:00Z, 11.0 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Yuma Intl Airpor, AZ at 12:00Z on 2007-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Yuma Intl Airpor, AZ at 12:00Z on 2007-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2231 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
231 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KPSR 112259
RFWPSR

RED FLAG WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
359 PM MST WED APR 11 2007

AZZ131-132-CAZ231-232-121300-
/O.UPG.KPSR.FW.A.0004.070412T2000Z-070413T0400Z/
/O.NEW.KPSR.FW.W.0006.070412T1800Z-070413T0300Z/
/O.CON.KPSR.FW.W.0005.000000T0000Z-070412T0200Z/
YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ-
SOUTH-CENTRAL AND SOUTHWEST DESERTS-
LOWER COLORADO RIVER VALLEY CA-
IMPERIAL COUNTY AND EASTERN RIVERSIDE COUNTY-
359 PM MST WED APR 11 2007 /359 PM PDT WED APR 11 2007/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST /7 PM PDT/
THIS EVENING FOR SOUTHEAST CALIFORNIA...JOSHUA TREE NATIONAL PARK
...SOUTHWEST AND SOUTH-CENTRAL ARIZONA DUE TO STRONG GUSTY WINDS
...LOW RELATIVE HUMIDITY AND A HIGH FIRE DANGER...

...RED FLAG WARNING IN NOW IN EFFECT FROM 11 AM MST /11 AM PDT/ TO 8
PM MST /8 PM PDT/ THURSDAY FOR SOUTHEAST CALIFORNIA AND SOUTHWEST AND 
SOUTH-CENTRAL ARIZONA DUE TO CONTINUED STRONG GUSTY WINDS...LOW
RELATIVE HUMIDITY AND A HIGH FIRE DANGER...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM MST /11 AM PDT/ TO 8 PM
MST /8 PM PDT/ THURSDAY. THE FIRE WEATHER WATCH THAT WAS IN EFFECT
FOR THIS AREA HAS BEEN UPGRADED TO A RED FLAG WARNING AND DOES NOT
INCLUDE JOSHUA TREE NATIONAL PARK.

A LOW PRESSURE SYSTEM MOVING INTO THE WESTERN STATES TODAY WILL LEAD
TO WIND SPEEDS OF 15 TO 25 MPH...WITH GUSTS UP TO 35 MPH... THIS
AFTERNOON AND EVENING. MOISTURE IS LIMITED WITH THIS SYSTEM AND
HUMIDITIES WILL DROP BELOW 15 PERCENT IN CONJUNCTION WITH THE
STRONGEST WINDS. WINDS WILL WEAKEN...BUT REMAIN BREEZY OVER SOUTHEAST
CALIFORNIA OVERNIGHT. HUMIDITY RECOVERY WILL OCCUR IS SOME AREAS BUT
IS EXPECTED TO BE SHORT LIVED.

A RESURGENCE OF VERY STRONG WINDS IS EXPECTED AGAIN THURSDAY
AFTERNOON AND EVENING BEHIND THE PASSAGE OF A DRY COLD FRONT. WINDS
WILL STRENGTHEN...FROM 20 TO 30 MPH ACROSS THE CENTRAL DESERTS OF
ARIZONA...WITH HIGHER GUSTS TO NEAR 40 ARE EXPECTED. DRY AIR WILL
CONTINUE TO OVERSPREAD THE AREA...AGAIN DROPPING DAYTIME HUMIDITY
VALUES BELOW CRITICAL MOISTURE THRESHOLDS. THE COMBINATION OF STRONG
GUSTY WINDS...LOW HUMIDITIES AND HIGH FIRE DANGER PROMPTED THIS
WARNING.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD
OF THE RED FLAG WARNING AND FIRE WEATHER WATCH.

$$

CAZ230-120200-
/O.CON.KPSR.FW.W.0005.000000T0000Z-070412T0200Z/
JOSHUA TREE NATIONAL PARK-
359 PM PDT WED APR 11 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM PDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING.

A LOW PRESSURE SYSTEM MOVING INTO THE WESTERN STATES TODAY WILL
LEAD TO WIND SPEEDS OF 15 TO 25 MPH...WITH GUSTS UP TO 35 MPH...
THIS AFTERNOON AND EVENING. MOISTURE IS LIMITED WITH THIS SYSTEM
AND HUMIDITIES WILL DROP BELOW 15 PERCENT FOR SEVERAL HOURS
DURING THE TIME OF THE STRONGEST WINDS. WINDS WILL WEAKEN
OVERNIGHT BUT REMAIN BREEZY WELL PAST MIDNIGHT.

A RESURGENCE OF VERY STRONG WINDS IS EXPECTED THURSDAY AFTERNOON
AND EVENING BEHIND THE ASSOCIATED DRY COLD FRONT. HOWEVER...
HUMIDITIES ARE EXPECTED TO BE HIGH ENOUGH TO AVOID CRITICAL
THRESHOLDS...BUT THE SITUATION WILL NEED TO BE MONITORED
CLOSELY..

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

MEYERS
3 follow-up statements
000 
WWUS85 KPSR 120151
RFWPSR

RED FLAG WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
651 PM MST WED APR 11 2007

AZZ131-132-CAZ231-232-121400-
/O.EXP.KPSR.FW.W.0005.000000T0000Z-070412T0200Z/
/O.CON.KPSR.FW.W.0006.070412T1800Z-070413T0300Z/
YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ-
SOUTH-CENTRAL AND SOUTHWEST DESERTS-
LOWER COLORADO RIVER VALLEY CA-
IMPERIAL COUNTY AND EASTERN RIVERSIDE COUNTY-
651 PM MST WED APR 11 2007 /651 PM PDT WED APR 11 2007/

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM MST /11 AM PDT/
TO 8 PM MST /8 PM PDT/ THURSDAY...
...RED FLAG WARNING WILL EXPIRE AT 7 PM MST /7 PM PDT/ THIS
EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 7 PM MST /7 PM PDT/ THIS
EVENING. A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM MST
/11 AM PDT/ TO 8 PM MST /8 PM PDT/ THURSDAY. 

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM MST /11 AM PDT/ TO 8 PM MST
/8 PM PDT/ THURSDAY. 

WIND SPEEDS WILL DIMINISH SOME THIS EVENING ACROSS THE AREA...AS
RELATIVE HUMIDITIES RECOVER SLIGHTLY TO ABOVE 15 PERCENT. THEREFORE...
THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE ON SCHEDULE THIS
EVENING AT 7 PM. 

HOWEVER...A RESURGENCE OF VERY STRONG WINDS IS EXPECTED AGAIN
THURSDAY AFTERNOON AND EVENING BEHIND THE PASSAGE OF A DRY COLD
FRONT. WINDS WILL STRENGTHEN...FROM 20 TO 30 MPH ACROSS THE CENTRAL
DESERTS OF ARIZONA...WITH HIGHER GUSTS TO NEAR 40 MPH EXPECTED. DRY
AIR WILL CONTINUE TO OVERSPREAD THE AREA...AGAIN DROPPING DAYTIME
HUMIDITY VALUES BELOW CRITICAL MOISTURE THRESHOLDS. THE COMBINATION
OF STRONG GUSTY WINDS...LOW HUMIDITIES AND HIGH FIRE DANGER PROMPTED
THIS WARNING FOR THURSDAY.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING

$$

CAZ230-120300-
/O.EXP.KPSR.FW.W.0005.000000T0000Z-070412T0200Z/
JOSHUA TREE NATIONAL PARK-
651 PM PDT WED APR 11 2007

...RED FLAG WARNING WILL EXPIRE AT 7 PM PDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 7 PM PDT THIS EVENING. 

ALTHOUGH WINDS ARE STILL GUSTING ABOVE CRITICAL THRESHOLDS ACROSS THE
AREA...RELATIVE HUMIDITIES HAVE RECOVERED INTO THE 30 TO 40 PERCENT
RANGE EARLY THIS EVENING. THEREFORE...THE RED FLAG WARNING WILL BE
ALLOWED TO EXPIRE ON SCHEDULE.

$$

ESTLE
000 
WWUS85 KPSR 121319
RFWPSR

RED FLAG WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
619 AM MST THU APR 12 2007

AZZ131-132-CAZ231-232-130130-
/O.CON.KPSR.FW.W.0006.070412T1800Z-070413T0300Z/
YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ-
SOUTH-CENTRAL AND SOUTHWEST DESERTS-
LOWER COLORADO RIVER VALLEY CA-
IMPERIAL COUNTY AND EASTERN RIVERSIDE COUNTY-
619 AM MST THU APR 12 2007 /619 AM PDT THU APR 12 2007/

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM MST /11 AM PDT/
THIS MORNING TO 8 PM MST /8 PM PDT/ THIS EVENING FOR SOUTHEAST 
CALIFORNIA AND SOUTHWEST AND SOUTH-CENTRAL ARIZONA DUE TO CONTINUED
STRONG GUSTY WINDS...LOW RELATIVE HUMIDITY AND A HIGH FIRE DANGER...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM MST /11 AM PDT/ TO 8 PM MST
/8 PM PDT/ THURSDAY. 

FIRE WEATHER ZONES INCLUDED IN THE WARNING AREA ARE ARIZONA FIRE
WEATHER ZONES 131 AND 132 AND CALIFORNIA FIRE WEATHER ZONES 231 AND
232.


DISCUSSION...

A RESURGENCE OF VERY STRONG WINDS IS EXPECTED AGAIN THIS AFTERNOON
AND EVENING BEHIND THE PASSAGE OF A DRY COLD FRONT. WEST WINDS OF 15 
TO 25 MPH WITH GUSTS OF 35 TO 40 MPH WILL DEVELOP ACROSS THE
FORECAST AREA AS EARLY AS MIDDAY...BUT MORE LIKELY MID AFTERNOON.
THIS COMBINED WITH HUMIDITIES AT OR BELOW 15 PERCENT OVER THE LOWER
ELEVATIONS WILL CREATE RED FLAG CONDITIONS FOR THIS AFTERNOON AND
EVENING. THE WINDS WILL DECREASE OVERNIGHT...MOST NOTICEABLY OVER
SOUTH-CENTRAL ARIZONA...BUT REMAIN BREEZY TO WINDY OVER THE LOWER
COLORADO RIVER VALLEY AND SOUTHEAST CALIFORNIA. 

THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON AND
EVENING OVER SOUTH-CENTRAL ARIZONA. ANY PRECIPITATION WOULD BE
MEAGER AND SPOTTY IN COVERAGE.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD
OF THE RED FLAG WARNING

$$


AJ
000 
WWUS85 KPSR 130028
RFWPSR

RED FLAG WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
528 PM MST THU APR 12 2007

AZZ131-132-CAZ231-232-130130-
/O.CAN.KPSR.FW.W.0006.000000T0000Z-070413T0300Z/
YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ-
SOUTH-CENTRAL AND SOUTHWEST DESERTS-
LOWER COLORADO RIVER VALLEY CA-
IMPERIAL COUNTY AND EASTERN RIVERSIDE COUNTY-
528 PM MST THU APR 12 2007 /528 PM PDT THU APR 12 2007/

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS CANCELED THE RED FLAG
WARNING FOR SOUTHEAST CALIFORNIA...THE LOWER COLORADO RIVER VALLEY
AND THE SOUTHWEST DESERTS OF ARIZONA.

A STRONG COLD FRONT CONTINUES TO PUSH THROUGH PORTIONS OF THE CENTRAL
DESERTS IN ARIZONA...ALONG WITH ISOLATED SHOWERS...WHEREBY HUMIDITY
LEVELS HAVE REBOUNDED ABOVE CRITICAL THRESHOLDS IN MANY AREAS.
HOWEVER..STRONG GUSTY WINDS OF 20 TO 30 MPH...WITH HIGHER GUSTS UP
TO 40 MPH...WILL CONTINUE TO BLOW INTO THE EVENING HOURS. WINDS WILL
FURTHER DIMINISH TO LESS THAN 20 MPH AFTER MIDNIGHT.


$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this red flag warning went out at Apr 11, 3:30 PM MST, 29 minutes earlier.

Area forecast discussion, Apr 11, 3:30 PM MST, 29 minutes before
AZZ020>028-CAZ030>033-120600-

AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
330 PM MST WED APR 11 2007

SOUTH-CENTRAL AND SOUTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA
FORECAST DISCUSSION

.SYNOPSIS...
A STRONG PACIFIC LOW PRESSURE SYSTEM FROM THE NORTHWEST IS EXPECTED
TO BRING WINDY TO VERY WINDY WEATHER FROM THE SOUTHWEST AND WEST AND
AREAS OF BLOWING SAND AND DUST THROUGH THURSDAY. IT WILL ALSO BE
MUCH COOLER THURSDAY...AND THERE IS A SLIGHT CHANCE OF SHOWERS AND
THUNDERSTORMS IN SOUTH-CENTRAL ARIZONA INCLUDING THE GREATER PHOENIX
AREA THURSDAY AFTERNOON AND EVENING. HIGH PRESSURE ALOFT FROM THE
PACIFIC IS EXPECTED TO BRING SUNNY SKIES FRIDAY AND SATURDAY...AND A
RETURN TO WARMER WEATHER SATURDAY. ANOTHER STRONG PACIFIC LOW
PRESSURE SYSTEM FROM THE NORTH PACIFIC IS EXPECTED TO BRING WINDY
WEATHER FROM THE SOUTHWEST AND NORTHWEST AND MUCH COOLER WEATHER
AGAIN SUNDAY INTO MONDAY.

&&

.SHORT TERM...
TONIGHT THROUGH SATURDAY...
EXCEPT FOR SOME CLOUDS OVER SOUTHERN GILA COUNTY...UNDER SUNNY
SKIES...TEMPERATURES WERE GENERALLY 1 TO 3 DEGREES WARMER IN
SOUTH-CENTRAL ARIZONA INCLUDING THE GREATER PHOENIX AREA...AND 5 TO
7 DEGREES WARMER IN SOUTHWEST ARIZONA AND SOUTHEAST CALIFORNIA
INCLUDING YUMA AND THE EL CENTRO/IMPERIAL AREAS AT MID AFTERNOON
TODAY COMPARED WITH THE SAME TIME YESTERDAY. IT WAS DRIER WITH DEW
POINT TEMPERATURES GENERALLY 9 TO 13 DEGREES LOWER AT MID AFTERNOON
AT MID AFTERNOON COMPARED WITH THE SAME TIME YESTERDAY. WIND WAS
INCREASING FROM THE SOUTHWEST AND WEST WITH WIND SPEEDS GENERALLY 20
30 MPH...BUT WITH SOME GUSTS BETWEEN 35 AND 45 MPH.

A STRONG PACIFIC LOW PRESSURE SYSTEM CURRENTLY CENTERED NEAR THE
OREGON COAST AND APPROACHING FROM THE NORTHWEST WILL RESULT IN WINDY
TO VERY WINDY WEATHER FROM THE SOUTHWEST AND WEST ESPECIALLY IN
SOUTHEAST CALIFORNIA TO THE LOWER COLORADO RIVER VALLEY AT LEAST
THROUGH THIS EVENING. THE WINDIEST WEATHER AND VERY WINDY CONDITIONS
ARE EXPECTED IN SOUTHEAST CALIFORNIA AND THE LOWER COLORADO RIVER
VALLEY WHERE AREAS OF BLOWING SAND AND DUST WITH REDUCED VISIBILITY
ARE ANTICIPATED TONIGHT. BLOWING DUST IS ALSO POSSIBLE IN SOUTHWEST
ARIZONA.

A WIND ADVISORY IS IN EFFECT FOR SOUTHEAST CALIFORNIA AND THE LOWER
COLORADO RIVER VALLEY THROUGH TONIGHT. ALSO...EXCEPT FOR JOSHUA TREE
NATIONAL PARK...AND SOUTHERN GILA COUNTY...A RED FLAG WARNING IS IN
EFFECT UNTIL 7 PM MST/PDT THIS EVENING.

THE STRONG LOW PRESSURE SYSTEM IS EXPECTED TO CONTINUE MOVING SOUTH-
EAST TO BE CENTERED OVER NORTHWEST ARIZONA BY LATE THURSDAY.
THUS...EXCEPT FOR SOME TEMPORARY DECREASE IN THE WIND DURING THE
VERY LATE OVERNIGHT HOURS TONIGHT/EARLY THURSDAY MORNING...STRONG
GUSTY WINDS FROM THE SOUTHWEST AND WEST ARE EXPECTED TO CONTINUE
THURSDAY...REACHING ANOTHER PEAK DURING THE AFTERNOON...WITH VERY
WINDY WEATHER ACROSS THE ENTIRE AREA...AND AREAS OF BLOWING SAND AND
DUST WITH REDUCED VISIBILITY.

A WIND ADVISORY HAS BEEN ISSUED FOR THE ENTIRE AREA THURSDAY
AFTERNOON INTO THE EVENING HOURS WITH A POSSIBILITY OF RED FLAG
CONDITIONS AGAIN. THUS...A RED FLAG WARNING IS IN EFFECT FOR THE
SAME AREAS THURSDAY AFTERNOON AND EVENING AS THIS AFTERNOON AND
EVENING.

MOISTURE WILL BE LIMITED WITH THIS SYSTEM...BUT THERE WILL BE STRONG
DYNAMICS FOR CLOUDS TO DEVELOP MAINLY IN SOUTH-CENTRAL ARIZONA
ESPECIALLY NORTH AND EAST OF PHOENIX THURSDAY AFTERNOON INTO THE
EVENING HOURS INCLUDING LA PAZ...MARICOPA...NORTHWEST AND
NORTH-CENTRAL PINAL...AND SOUTHERN GILA COUNTIES THURSDAY AFTERNOON
AND EVENING. AND...THERE IS ENOUGH MOISTURE FOR MENTIONING A SLIGHT
CHANCE OF SHOWERS AND THUNDERSTORMS BUT ANY RAINFALL IS EXPECTED TO
BE SPOTTY. OTHERWISE...IT IS EXPECTED TO BE A DRY SYSTEM FOR THE
REST OF THE AREA.

ANY SHOWERS AND THUNDERSTORMS THAT DO DEVELOP WILL RESULT IN EVEN
STRONGER GUSTY WINDS WITH DENSE BLOWING DUST AND REDUCED VISIBILITY
THURSDAY AFTERNOON INTO THE EVENING HOURS.

THE LOW PRESSURE SYSTEM IS EXPECTED TO MOVE RAPIDLY EAST AWAY FROM
ARIZONA ACROSS NEW MEXICO LATE THURSDAY NIGHT AND EARLY FRIDAY.
THUS...EXPECT SUNNY SKIES AND LESS WIND ACROSS THE ENTIRE AREA FRIDAY
WITH A PARTIAL RECOVERY OF TEMPERATURES IN SOUTHEAST CALIFORNIA AND
SOUTHWEST ARIZONA.

AN AXIS OF HIGH PRESSURE ALOFT WEST OF CALIFORNIA CURRENTLY CENTERED
NEAR 140 DEGREES WEST LONGITUDE WILL MOVE EAST ACROSS OUR AREA WITH
SUNNY SKIES AND FURTHER RECOVERY OF TEMPERATURES SATURDAY.

&&

.LONG TERM...
SATURDAY NIGHT THROUGH WEDNESDAY...
A DEEP UPPER LEVEL LOW IS LIKELY TO DEVELOP DURING THE EARLY PART OF
THE EXT PERIOD. LATEST ECMWF/GFS AGREE ON PLACING THE CENTER OF THE
CLOSED LOW OVER NORTHERN ARIZONA. WITH A SHARP COLD FRONT SWEEPING
THROUGH OUR CWA...AND WIDESPREAD COOLING...WILL MAINTAIN SLIGHT
CHANCE POPS ACROSS ZONE 24 FOR SUNDAY NIGHT/MONDAY. THIS COULD BE
RAMPED UP INTO HIGHER PROBABILITIES WITH A SLOWER PROGRESSION OF THE
LOW LEADING TO HIGHER DEW POINTS IN THE LOW/MID LEVELS. AT THIS TIME
WE LIKE THE ENSEMBLE MOS DATA SHOWING SINGLE-DIGIT POPS IN PHOENIX.

&&

.AVIATION...
EXPECT STRONG SW SFC WINDS INTO THE EVENING ACROSS THE FORECAST AREA
AFFECTING ALL TAF SITES/TWEB ROUTES AND AREAS UNTIL 07Z. GUSTY WINDS
OF 35KTS COMMON IN SE CA AND SOUTHWEST AZ...GUSTS OF 30KTS COMMON
ACROSS CENTRAL DESERTS...NEAR KPHX AND ADJACENT AIRFIELDS. AREAS OF
REDUCED SFC VIS DOWN TO 5SM IN BLOWING DUST ARE POSSIBLE...AND
EVEN LCL VIS TO LESS THAN 1 MILE POSSIBLE...ESPECIALLY NEAR FARM
FIELDS AND CONSTRUCTION AREAS.

LINGERING SUSPENDED DUST/HAZE COULD LEAD TO SLANT VISIBILITY
PROBLEMS LATE THIS AFTERNOON...AND AGAIN THURSDAY MORNING.

A STRONGER WIND FIELD DEVELOPS THURSDAY AFTERNOON...ESP NEAR KPHX
AND KIWA...WITH GUSTS TO 35 KNOTS POSSIBLE ACROSS ENTIRE FORECAST
AREA... AGAIN WITH REDUCED VISIBILITIES IN BLDU.

SEE TAFS PHXTAFPHX...PHXTAFIWA...PHXTAFYUM...LAXTAFBLH AND LAXTAFIPL
FOR MORE DETAILED INFORMATION.

AVIATION DISCUSSION IS NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
STRONG GUSTY WEST-SOUTHWEST WINDS WILL PERSIST ACROSS THE REGION
THROUGHOUT THE NIGHT BEFORE WEAKING THURSDAY MORNING. DESPITE COOLER
TEMPERATURES USHERED IN BY THE COLD FRONT...A CRITICAL FIRE WEATHER
DAY IS ANTICIPATED OVER SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA
THURSDAY AFTERNOON AND EVENING...AS STRONG WINDS REDEVELOP AND DRIER
AIR ENTERS THE AREA. THUS THE CURRENT FIRE WEATHER WATCH FOR THESE
AREAS WILL BE UPGRADED TO A RED FLAG WARNING. SEE PRODUCT PHXRFWPSR
FOR ADDITIONAL DETAILS.

ANOTHER INTENSE LOW PRESSURE SYSTEM WILL AFFECT THE AREA BY SUNDAY
...AND ANOTHER COLD FRONT IS EXPECTED TO SWEEP THROUGH SOUTHEAST
CALIFORNIA AND SOUTH-CENTRAL ARIZONA...BRINGING WIDESPREAD GUSTY
WINDS AND COOLER TEMPERATURES...ALTHOUGH STILL A FAIR AMOUNT OF
UNCERTAINTY ON TIMING AND INTENSITY WITH THIS SYSTEM.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...WIND ADVISORY FOR THE LOWER COLORADO RIVER VALLEY INCLUDING
     THE YUMA AREA...ZONES 20 AND 25...THROUGH 3 AM MST THURSDAY
     MORNING.

     WIND ADVISORY FOR ALL OF SOUTHWEST AND SOUTH-CENTRAL ARIZONA
     INCLUDING YUMA...THE LOWER COLORADO RIVER VALLEY AND THE
     GREATER PHOENIX AREA...ZONES 20 THROUGH 28 FROM 12 NOON MST
     THURSDAY THROUGH 8 PM MST THURSDAY EVENING.

     RED FLAG WARNING FOR SOUTHWEST AND SOUTH-CENTRAL ARIZONA
     FIRE WEATHER ZONES 131 AND 132...UNTIL 7 PM MST THIS EVENING...
     AND AGAIN FROM 11 AM MST THURSDAY UNTIL 8 PM MST THURSDAY
     EVENING.

CA...WIND ADVISORY FOR JOSHUA TREE NATIONAL PARK...EASTERN RIVERSIDE
     COUNTY...AND IMPERIAL COUNTY INCLUDING THE LOWER COLORADO RIVER
     VALLEY...ZONES 30...31...32...AND 33...THROUGH 3 AM PDT
     THURSDAY MORNING...AND AGAIN FROM 12 NOON PDT THURSDAY THROUGH
     8 PM PDT THURSDAY EVENING.

     RED FLAG WARNING FOR SOUTHEAST CALIFORNIA ARIZONA...FIRE WEATHER
     ZONES 231...232...AND 230...UNTIL 7 PM PDT THIS EVENING...AND
     AGAIN FROM 11 AM PDT THURSDAY UNTIL 8 PM PDT THURSDAY EVENING.

&&

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

ELLIS/10/19
Hazardous weather outlook, Apr 11, 6:01 AM MST, 9 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
601 AM MST WED APR 11 2007

AZZ021>023-026>028-120745-
WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY-
GREATER PHOENIX AREA-SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY-
NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
601 AM MST WED APR 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL
ARIZONA...SOUTHWEST ARIZONA AND WEST-CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT

BECOMING WINDY THIS AFTERNOON AND TONIGHT WITH SOUTHWEST WINDS 20 TO
30 MPH GUSTING TO 35 MPH AS A STRONG COLD FRONT APPROACHES THE AREA.
AREAS OF POSSIBLE BLOWING DUST. THESE WINDS ALONG WITH LOW HUMIDITIES
HAS ALSO RESULTED IN A RED FLAG WARNING FOR FIRE WEATHER CONCERNS
FROM 2 PM THIS AFTERNOON UNTIL 7 PM THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WIND ADVISORY IS LIKELY THURSDAY AS SOUTHWEST WINDS OF 20 TO 30 MPH
WITH GUSTS TO 40 MPH WILL BECOME WIDESPREAD...CAUSING AREAS OF
REDUCED VISIBILITIES IN BLOWING DUST AS A STRONG COLD FRONT MOVES
THROUGH THE AREA. THESE STRONG WINDS HAS ALSO RESULTED IN A FIRE
WEATHER WATCH FOR THURSDAY AFTERNOON AND EVENING. PLEASE MONITOR
PUBLIC AND FIRE WEATHER FORECASTS FOR ADDITIONAL DETAILS.

ANOTHER LOW PRESSURE AREA EXPECTED TO BRING WINDY CONDITIONS ON
SUNDAY AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ020-025-CAZ030>033-120745-
LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
601 AM MST WED APR 11 2007 /601 AM PDT WED APR 11 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...EXTREME
SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

WIND ADVISORY IN AFFECT FROM 1 PM THIS AFTERNOON TO 3 AM THURSDAY
MORNING. BECOMING WINDY THIS AFTERNOON AND TONIGHT WITH SOUTHWEST
WINDS 20 TO 30 MPH GUSTING TO 45 MPH AS A STRONG COLD FRONT
APPROACHES THE AREA. THESE WINDS WILL CAUSE AREAS OF REDUCED
VISIBILITIES IN BLOWING DUST AND BLOWING SAND. THESE STRONG WINDS
ALONG WITH LOW HUMIDITIES HAS ALSO RESULTED IN A RED FLAG WARNING
FOR FIRE WEATHER CONCERNS FROM 2 PM THIS AFTERNOON UNTIL 7 PM THIS
EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ANOTHER WIND ADVISORY IS LIKELY THURSDAY AS SOUTHWEST TO WEST WINDS
OF 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL AGAIN OCCUR AS A STRONG
COLD FRONT MOVES THROUGH THE AREA. THIS WILL AGAIN CAUSE AREAS OF
REDUCED VISIBILITIES IN BLOWING DUST AND BLOWING SAND. THESE STRONG
WINDS HAS ALSO RESULTED IN A FIRE WEATHER WATCH FOR THURSDAY
AFTERNOON AND EVENING. PLEASE MONITOR PUBLIC AND FIRE WEATHER
FORECASTS FOR ADDITIONAL DETAILS.

ANOTHER LOW PRESSURE AREA EXPECTED TO BRING WINDY CONDITIONS ON
SUNDAY AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ024-120745-
SOUTHERN GILA/TONTO NF FOOTHILLS-
601 AM MST WED APR 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

BECOMING WINDY THIS AFTERNOON AND TONIGHT WITH SOUTHWEST WINDS 20 TO
30 MPH GUSTING TO 40 MPH AS A STRONG COLD FRONT APPROACHES THE AREA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WIND ADVISORY IS LIKELY THURSDAY AS SOUTHWEST WINDS OF 25 TO 35 MPH
WITH GUSTS TO 45 MPH WILL BECOME WIDESPREAD AS A STRONG COLD FRONT
MOVES THROUGH THE AREA. PLEASE MONITOR PUBLIC AND FIRE WEATHER
FORECASTS FOR ADDITIONAL DETAILS.

ANOTHER LOW PRESSURE AREA EXPECTED TO BRING WINDY CONDITIONS ON
SUNDAY AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

.WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 6:15 AM MSTFire Weather WatchPSRLa Paz, Maricopa, Pinal, Yuma10 hr
Apr 11, 6:15 AM MSTRed Flag WarningPSRLa Paz, Maricopa, Pinal, Yuma13 hr
Apr 11, 4:12 PM MSTWind AdvisoryPSR28 hr

Nearby

Red Flag Warnings in Arizona, 2007Red Flag Warnings in California, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.